Estimating Semi‐Parametric Panel Multinomial Choice Models Using Cyclic Monotonicity
Xiaoxia Shi,
Matthew Shum () and
Wei Song
Econometrica, 2018, vol. 86, issue 2, 737-761
Abstract:
This paper proposes a new semi‐parametric identification and estimation approach to multinomial choice models in a panel data setting with individual fixed effects. Our approach is based on cyclic monotonicity, which is a defining convex‐analytic feature of the random utility framework underlying multinomial choice models. From the cyclic monotonicity property, we derive identifying inequalities without requiring any shape restrictions for the distribution of the random utility shocks. These inequalities point identify model parameters under straightforward assumptions on the covariates. We propose a consistent estimator based on these inequalities.
Date: 2018
References: Add references at CitEc
Citations: View citations in EconPapers (39)
Downloads: (external link)
https://doi.org/10.3982/ECTA14115
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:emetrp:v:86:y:2018:i:2:p:737-761
Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues
Access Statistics for this article
Econometrica is currently edited by Guido W. Imbens
More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().